Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2012, 9:47 PM MDT for Colfax County, Harding County, Mora County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 9:47 PM MDT (03:47 UTC)
- Expired
- May 31, 2012, 10:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Harding County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 180 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5398 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS55 KABQ 010347
SVRABQ
NMC007-021-033-010445-
/O.NEW.KABQ.SV.W.0059.120601T0347Z-120601T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 PM MDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
NORTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1045 PM MDT
* AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 16 MILES NORTHWEST OF MILLS...OR ABOUT 11 MILES SOUTHEAST
OF SPRINGER...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF MILLS CANYON AROUND 1050 PM MDT...
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 390 AND 400...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3608 10412 3593 10454 3603 10470 3622 10467
3633 10440
TIME...MOT...LOC 0347Z 333DEG 11KT 3622 10446
$$1 follow-up statement
355
WWUS55 KABQ 010404
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT THU MAY 31 2012
NMC007-010414-
/O.CAN.KABQ.SV.W.0059.000000T0000Z-120601T0445Z/
COLFAX-
1004 PM MDT THU MAY 31 2012
...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTH CENTRAL COLFAX
COUNTY...
LAT...LON 3608 10412 3593 10454 3603 10470 3620 10463
3621 10447 3620 10434
TIME...MOT...LOC 0404Z 333DEG 11KT 3613 10451
$$
NMC021-033-010445-
/O.CON.KABQ.SV.W.0059.000000T0000Z-120601T0445Z/
HARDING-MORA-
1004 PM MDT THU MAY 31 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MORA AND NORTHWESTERN HARDING COUNTIES UNTIL 1045 PM MDT...
AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 16 MILES WEST OF MILLS...OR ABOUT 15 MILES SOUTH OF
SPRINGER...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN MORA COUNTY AROUND 1020 PM MDT...
THIS WILL IMPACT INTERSTATE 25 NEAR MILE MARKER 392...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3608 10412 3593 10454 3603 10470 3620 10463
3621 10447 3620 10434
TIME...MOT...LOC 0404Z 333DEG 11KT 3613 10451
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:00 PM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 31, 3:00 PM MDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU MAY 31 2012 .DISCUSSION...DEWPOINTS IN THE RGV WESTWARD HAVE TENDED TO MIX OUT INTO THE 30S THIS AFTERNOON...DESPITE THE EASTERLY COMPONENT TO THE WIND AT MOST OBS SITES. CLOUD BUILDUPS MOST NOTABLE OVER THE NORTHERN MOUNTAINS WITH MORE ISOLD BUILDUPS OVER THE SACRAMENTO MOUNTAINS. LEFT IN THE MENTION OF DRY CONVECTION IN THE RGV WESTWARD THIS EVENING SUSPECTING AS THE MAX TEMP IS REACHED...SOMETHING MIGHT ERUPT...ALTHOUGH CONFIDENCE ISN/T THE GREATEST. MODELS CONTINUE TO TEND TO DRY OUT THE NORTH FASTER THAN THE SOUTH CENTRAL/SOUTHEAST FRIDAY AFTERNOON. FOR NOW WILL HOLD ONTO THE DRY CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN BUT CONFIDENCE HAS DIMINISHED BASED ON THE DEGREE OF DRYING 12Z MODELS FORECAST AS WELL AS THE ABSENCE OF DECENT CONVECTION THIS AFTERNOON AND NO MORE THAN A WEAK EAST TO SOUTHEAST WIND FORECAST INTO THE RGV TONIGHT. ANOTHER SURFACE BOUNDARY IS NOW FORECAST FOR FRIDAY NIGHT INTO THE PLAINS...WHICH IS MORE VIGOROUS AND BACKS FARTHER WEST INTO NORTHEAST NEW MEXICO THAN WAS DEPICTED 24 HOURS AGO. APPEARS THE WESTERN EXTENT OF MOISTURE REPLENISHED BY THIS BOUNDARY WILL MIX OUT DURING THE DAY SATURDAY...BUT HIGHER DEWPOINTS MAY LINGER BETWEEN THE PECOS VALLEY AND THE TEXAS BORDER SATURDAY AFTERNOON. RIGHT NOW DO NOT ANTICIPATE THIS GETTING FARTHER WEST INTO THE RGV...EXCEPT PERHAPS THE JEMEZ/SAN JUANS. OTHERWISE...MODELS INDICATE IT WILL BE PRETTY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN. LOW LEVEL MOISTURE DRIES OUT MORE ON SUNDAY...BUT THERE COULD BE ANOTHER WIND SHIFT INTO THE NORTHEAST/EAST CENTRAL PLAINS SUNDAY AFTERNOON/EVENING...WHICH THE GFS INDICATES REPLENISHES DEWPOINTS AGAIN OVER THIS REGION. THEREAFTER...APPEARS LOW LEVEL MOISTURE WILL SLOSH BACK AND FORTH IN THE VICINITY OF THE TEXAS BORDER AS WINDS ALOFT BECOME MORE SOUTHWESTERLY. GFS INDICATES HIGH PRESSURE ALOFT WILL DEFLECT THE STRONGER BELT OF WESTERLIES TO OUR NORTH FOR MID TO LATE NEXT WEEK. 12Z GEM LOOKS MORE LIKE THE ECMWF AS THE UPPER LOW/TROUGH ACROSS THE NORTHWEST US SWINGS FARTHER SOUTHEAST INTO THE GREAT BASIN/FOUR CORNERS...SO A LITTLE MORE WIND. AT THIS TIME...ANY WETTING PRECIPITATION NEXT WEEK SEEMS AS IF IT WILL BE LIMITED TO THE EASTERN PLAINS CLOSER TO THE TEXAS BORDER. && .AVIATION...A SHALLOW BACKDOOR COLD FRONT HAS PUSHED TO JUST EAST OF THE CONTINENTAL DIVIDE THIS AFTERNOON. EAST CANYON WINDS INTO THE CENTRAL VALLEYS WILL CONTINUE TO WEAKEN LATE THIS AFTERNOON AND EVENING. TOWERING CUMULUS OVER THE NRN MOUNTAINS APPEAR TO BE ENTRAINING TOO MUCH IN THE WAY OF DRY MID LEVEL AIR AND WILL STRUGGLE TO PRODUCE MORE THAN VIRGA VCNTY OF KLVS. BEST CHANCES FOR ISOLD -TSRA THIS EVENING WILL BE OVER THE NRN MTNS...NE HIGHLANDS AND FAR NE PLAINS. THE ISOLD -TSRA THREAT DISAPPEARS AFTER ABOUT MIDNIGHT...WITH THE SLIGHT POSSIBILITY OF -SHRA/SPRINKLES OVER THE EAST SLOPES OF THE SANGRE DE CRISTOS AND NE HIGHLANDS CONTINUING INTO THE EARLY MORNING HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...MAINLY FLAT CUMULUS CLOUDS CONTINUE TO DEVELOP AND PUSH SLOWLY SOUTHWARD OVER THE CENTRAL MOUNTAINS. DRY MID AND UPPER LEVEL AIR IS WINNING THE BATTLE AGAINST A RELATIVELY MOIST LOW LEVELS. AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE MAINLY OVER THE JEMEZ AND SANGRE DE CRISTO RANGE LATE THIS AFTERNOON AND EARLY EVENING AND OVER THE NE HIGHLANDS THIS EVENING. WEAK SOUTHEAST WINDS WILL CONTINUE OVERNIGHT INTO FRIDAY MORNING...ALLOWING FOR SOME CUMULUS BUILD UPS FROM THE RESIDUAL LOW LEVEL MOISTURE ON FRIDAY AFTERNOON ALONG WITH AN ISOLATED SHOWER OR THUNDERSTORM OVER THE CENTRAL MOUNTAINS ONCE AGAIN. STRENGTHENING SOUTHWEST WINDS WILL USHER IN HIGH HAINES VALUES OF 6 EASTWARD FROM WESTERN AREAS INTO CENTRAL AREAS BY FRIDAY AFTERNOON. ANOTHER FAST MOVING BACK DOOR COLD FRONT/BOUNDARY WILL PUSH INTO THE NORTHEAST AND EAST CENTRAL PLAINS FRIDAY NIGHT...INCREASING THUNDERSTORM CHANCES IN EASTERN BORDER AREAS. THIS SECONDARY PUSH IS EXPECTED TO BE BRIEF AND NOT PUSH AS FAR WEST. HIGH HAINES VALUES WILL GRADUALLY SPREAD EASTWARD OVER THE FORECAST AREA THIS WEEKEND...REACHING ALL ZONES BY SUNDAY AFTERNOON. LATEST DATA IS SUGGESTING THE POSSIBILITY OF LOCAL/ISOLATED SUPER HAINES ALONG AND WEST OF THE RIO GRANDE VALLEY SATURDAY AND AGAIN SUNDAY AFTERNOON AS A DRY WEST AND SOUTHWEST FLOW SETS UP OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 92 49 92 / 0 0 0 0 DULCE........................... 40 85 44 86 / 0 5 5 5 CUBA............................ 47 87 49 90 / 5 10 5 5 GALLUP.......................... 37 89 44 89 / 0 5 0 5 EL MORRO........................ 39 86 45 84 / 0 5 0 5 GRANTS.......................... 44 89 43 88 / 0 5 0 0 QUEMADO......................... 45 87 48 85 / 0 5 0 0 GLENWOOD........................ 49 92 50 93 / 0 5 0 0 CHAMA........................... 41 79 43 79 / 10 10 10 10 LOS ALAMOS...................... 51 85 55 84 / 10 20 10 10 PECOS........................... 50 83 53 83 / 20 30 10 10 CERRO/QUESTA.................... 43 81 44 80 / 10 20 10 10 RED RIVER....................... 32 70 37 72 / 20 30 20 20 ANGEL FIRE...................... 40 74 40 74 / 20 30 20 20 TAOS............................ 46 83 45 84 / 10 20 10 10 MORA............................ 49 80 49 82 / 20 30 10 10 ESPANOLA........................ 44 88 45 90 / 10 10 5 5 SANTA FE........................ 51 85 53 85 / 10 10 10 5 SANTA FE AIRPORT................ 53 88 54 89 / 10 10 5 5 ALBUQUERQUE FOOTHILLS........... 60 87 57 91 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 63 90 60 93 / 10 10 0 0 ALBUQUERQUE VALLEY.............. 57 92 53 95 / 10 10 0 0 ALBUQUERQUE WEST MESA........... 57 91 55 94 / 10 10 0 0 LOS LUNAS....................... 60 92 59 95 / 10 10 0 0 RIO RANCHO...................... 62 90 60 93 / 10 10 0 0 SOCORRO......................... 61 93 65 96 / 10 10 0 0 SANDIA PARK/CEDAR CREST......... 54 86 56 88 / 10 20 10 5 TIJERAS......................... 55 87 57 91 / 10 10 0 5 MORIARTY/ESTANCIA............... 53 88 52 89 / 10 20 10 5 CLINES CORNERS.................. 52 83 54 84 / 20 30 10 5 GRAN QUIVIRA.................... 55 85 55 87 / 20 20 10 5 CARRIZOZO....................... 57 86 62 91 / 10 10 5 5 RUIDOSO......................... 55 81 61 81 / 10 20 20 10 CAPULIN......................... 51 79 45 78 / 20 30 20 20 RATON........................... 49 86 49 88 / 20 20 20 20 SPRINGER........................ 52 86 48 86 / 10 20 20 20 LAS VEGAS....................... 51 83 48 85 / 10 20 10 20 CLAYTON......................... 53 85 55 88 / 20 20 30 20 ROY............................. 57 86 54 85 / 10 20 20 20 CONCHAS......................... 60 91 58 92 / 10 20 20 20 SANTA ROSA...................... 60 91 59 93 / 10 20 10 10 TUCUMCARI....................... 61 92 60 97 / 10 10 20 20 CLOVIS.......................... 58 88 59 94 / 10 10 20 10 PORTALES........................ 59 89 62 95 / 10 10 20 10 FORT SUMNER..................... 61 92 62 99 / 10 10 10 10 ROSWELL......................... 64 93 65 98 / 10 10 10 10 PICACHO......................... 59 87 63 92 / 10 10 10 10 ELK............................. 57 82 61 86 / 10 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 31, 5:51 AM MDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT THU MAY 31 2012 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 551 AM MDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON OVER THE NORTHEAST PLAINS WHERE STRONG DAMAGING WIND GUSTS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS POSSIBLE OVER THE NORTHEAST PLAINS LATE FRIDAY AND AGAIN LATE SATURDAY WITH STRONG DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
In the hours before
Special weather statement, May 31, 7:16 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 716 PM MDT THU MAY 31 2012 NMZ522-523-010145- CENTRAL HIGHLANDS-ESTANCIA VALLEY- 716 PM MDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN MIGUEL...NORTHERN TORRANCE AND SOUTHEASTERN SANTA FE COUNTIES THROUGH 745 PM MDT... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF STANLEY...OR ABOUT 13 MILES NORTHEAST OF MORIARTY...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...CLINES CORNERS. THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 202 AND 220... HIGHWAY 285 BETWEEN MILE MARKERS 246 AND 262... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3497 10560 3491 10597 3516 10592 3519 10573 TIME...MOT...LOC 0116Z 347DEG 11KT 3508 10585 SHY
Special weather statement, May 31, 7:24 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 724 PM MDT THU MAY 31 2012 NMZ515-527-528-010215- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 724 PM MDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 815 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES WEST OF RATON CREWS AIRPORT...OR ABOUT 22 MILES WEST OF RATON...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...RATON CREWS AIRPORT. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 429 AND 446... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3679 10436 3642 10466 3673 10493 3688 10481 TIME...MOT...LOC 0124Z 302DEG 16KT 3676 10478 SHY
Special weather statement, May 31, 7:49 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
749 PM MDT THU MAY 31 2012
NMZ527-528-010215-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
749 PM MDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY
THROUGH 815 PM MDT...
AT 742 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RATON...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON CREWS AIRPORT.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 428 AND 458...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10416 3688 10403 3676 10406 3660 10420
3656 10454 3684 10460 3699 10446
TIME...MOT...LOC 0150Z 325DEG 12KT 3683 10448
SHYLocal storm report, May 31, 8:00 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 2 ENE WAGON MOUND 36.01N 104.68W
05/31/2012 M0.75 INCH MORA NM PUBLIC
INTERSTATE 25 COVERED TO 1 INCH THICK
&&
EVENT NUMBER ABQ1201207
SHYLocal storm report, May 31, 8:53 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
853 PM MDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL MAXWELL 36.54N 104.54W
05/31/2012 M1.50 INCH COLFAX NM PUBLIC
ACCUMULATED OVER 10 MILES OF I-25
&&
EVENT NUMBER ABQ1201208
SHYSpecial weather statement, May 31, 9:11 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
911 PM MDT THU MAY 31 2012
NMZ527-528-531-010400-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
911 PM MDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...SOUTHEASTERN
COLFAX AND EXTREME NORTHWESTERN HARDING COUNTIES THROUGH 1000 PM
MDT...
AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SPRINGER...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...ABBOTT.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 410 AND 415...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3633 10405 3621 10416 3615 10436 3617 10458
3636 10463 3648 10454
TIME...MOT...LOC 0311Z 295DEG 25KT 3640 10449
SHYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:01 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| May 31, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 60 min |
| May 31, 6:28 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| May 31, 6:40 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 65 min |
| May 31, 6:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| May 31, 6:57 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| May 31, 7:16 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
| May 31, 7:24 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| May 31, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 62 min |
| May 31, 7:49 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| May 31, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 34 min |
| May 31, 8:40 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 32 min |
| May 31, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 46 min |
| May 31, 9:11 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| May 31, 10:44 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 61 min |
| May 31, 11:45 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 60 min |
| Jun 1, 12:46 AM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
| Jun 1, 2:05 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jun 1, 2:30 PM MDT | Special Weather Statement | ABQ | Lincoln | 15 min |
| Jun 1, 3:41 PM MDT | Special Weather Statement | ABQ | Colfax | 19 min |
| Jun 1, 4:10 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| Jun 1, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 44 min |
| Jun 1, 5:27 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.